EconPapers    
Economics at your fingertips  
 

Financial crisis spread, economic growth and unemployment: a mathematical model

Tadmon Calvin () and Njike Tchaptchet Eric Rostand ()
Additional contact information
Tadmon Calvin: Department of Mathematics and Computer Science, University of Dschang, Dschang, Cameroon
Njike Tchaptchet Eric Rostand: Department of Mathematics and Computer Science, University of Dschang, Dschang, Cameroon

Studies in Nonlinear Dynamics & Econometrics, 2023, vol. 27, issue 2, 147-170

Abstract: The unemployment is the main channel through which the economic and financial crises influence the social development. In this paper, we propose a mathematical model to study the interactions between financial crisis spread, economic growth and unemployment. We also solve an optimal control problem focusing on the minimization, at the lowest cost, of the adverse effects of the financial crisis. The analysis of the model leads us to two equilibria: (1) a stress free equilibrium, where the economy and the employment are optimal, and (2) a stressed equilibrium. We obtain a theoretical confirmation of Okun’s law and a formula to compute the minimum reservation wage in terms of model parameters. Numerical simulations are performed to illustrate the theoretical results obtained.

Keywords: economic growth; financial crisis spread; mathematical modeling; numerical simulations; Okun’s law; unemployment (search for similar items in EconPapers)
Date: 2023
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1515/snde-2021-0081 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:27:y:2023:i:2:p:147-170:n:6

Ordering information: This journal article can be ordered from
https://www.degruyter.com/journal/key/snde/html

DOI: 10.1515/snde-2021-0081

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-19
Handle: RePEc:bpj:sndecm:v:27:y:2023:i:2:p:147-170:n:6